HELP FOR HAIR: DRUG-INDUCED HAIR LOSS
“Side effects may include drowsiness, dizziness, insomnia, dry mouth, loss of appetite, thinning hair…” Many of us are familiar with the laundry list of side effects associated with many prescription drugs. Some can be quite serious. While thinning hair is not a detriment to your health, it can certainly be a detriment to your lifestyle, well-being and your confidence.
Why does this happen? The reason that some medications cause you to lose your hair is that while they are helpful to the body, they can be toxic to the hair follicles — the cells responsible for hair growth. When hair follicles become damaged, the normal cycle of hair growth is disrupted, which eventually leads to hair loss.
Medications that can cause hair loss include:
- Blood Thinners
- Beta blockers
- Anti-seizure medication
- ACE inhibitors
- Male hormones
- Female hormones
- Large doses of Vitamin A
These medications are very common and popular. Taking these medications is obviously important to your health, but you can speak to your doctor about an alternate medication or therapy with less severe side effects, particularly to your hair.
If you are taking several medications, it can be challenging to prove which drug is causing the hair loss. Your doctor or medical practitioner may ask you to stop taking one drug at a time and see whether your hair stops falling out, but it can take two to three months after stopping a drug for the hair loss to end and revert to its previous state.
If you are suffering from thinning hair and believe that it is due to your medications, VIVANDI Trichology Center can help you find ways to alleviate this condition. Our Trichologist can recommend hair loss solutions ranging from scalp therapy, hair supplements to laser light therapy to non-surgical hair systems (for the more severe cases).
Call us at 04-335 3336 about an appointment to book a consultation today.